MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTSWITCH, DYONICS POWER II; ARTHROSCOPE

SMITH & NEPHEW, INC. FOOTSWITCH, DYONICS POWER II; ARTHROSCOPE
Catalog Number 72201092
Medical Device Problem Codes Corroded (1131); Failure to Shut Off (2939)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during set up, the dyonics footswitch would not stop running the shaver when plugged in.The shaver was running without the pedal being touched and would only stop when the pedal was unplugged.There was a back-up device available, and no delay was reported.There was no patient involvement.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection of the returned device noted crushed cord and corroded housing.A functional evaluation revealed that the oscillate function of the shaver becomes active when the connector is plugged into the control unit.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with failure to follow instructions.Factors that could have contributed to the event include a buildup of corrosion/debris from cleaning or chemical fluid ingress over time.Based on this investigation, the need for corrective action is not indicated.

Brand Name
FOOTSWITCH, DYONICS POWER II
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20358740
Report Number1643264-2024-00545
Device Sequence Number7995731
Product Code HRX
UDI-Device Identifier03596010607423
UDI-Public3596010607423
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K062849
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown